Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 114, NWS Wilmington, OH

June 29, 20124 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 29, 2012, 3:11 PM EDT for 4 counties in Ohio. It was in force for 64 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 3:11 PM EDT (19:11 UTC)
Expired
Jun 29, 2012, 4:15 PM EDT
In force
64 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Auglaize County, OH, Darke County, OH, Mercer County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:30 PM EDTTSTM WND DMGRockford, OHCHURCH STEEPLE KNOCKED OVER. POWER LINES ALSO DOWN.
Jun 29, 3:32 PM EDTTSTM WND GST 80Versailles, OH
Jun 29, 3:37 PM EDTTSTM WND DMG1 Sw St. Marys, OH18 FOOT BOAT DOCKED ON EAST END OF LAKE ST. MARYS LIFTED AND BLOWN ONTO ROADWAY.
Jun 29, 3:37 PM EDTTSTM WND DMGSt. Marys, OHSEVERAL POWER AND PHONE POLES DOWN. ROOF TORN OFF A MOBILE HOME.
Jun 29, 3:37 PM EDTTSTM WND GST 834 Ese Coldwater, OHMEASURED ALONG GUADALUPE RD.
Jun 29, 3:40 PM EDTTSTM WND DMGCelina, OH*** 1 INJ *** DAMAGE TO A STAGE AT A FESTIVAL IN DOWNTOWN CELINA. ONE STAGE CREW MEMBER INJURED.
Jun 29, 3:40 PM EDTTSTM WND DMGNew Knoxville, OHWIND DAMAGE THROUGHOUT WESTERN AUGLAIZE COUNTY...FROM ST. MARYS TO NEW KNOXVILLE TO NEW BREMEN. SEVERAL LARGE TREES DOWN AND ROOF DAMAGE TO SOME BUILDINGS.
Jun 29, 3:42 PM EDTTSTM WND DMG1 W Wapakoneta, OHTRACTOR TRAILER ROLLED OVER ALONG ROUTE 33 NEAR KETTLERSVILLE ROAD.
Jun 29, 3:42 PM EDTTSTM WND DMGCelina, OHROOF OF STRUCTURE DAMAGED AND TREE DOWN ON CAMPER WITH ONE MINOR INJURY. EVENT OCCURRED AT FAIRGROUNDS. CORRECTED TIME.
Jun 29, 3:42 PM EDTTSTM WND DMGCelina, OHSEVERAL LARGE LIMBS AND POWER POLES DOWN WITHIN IN THE CITY OF CELINA.
Jun 29, 3:42 PM EDTTSTM WND GST 821 W Wapakoneta, OH
Jun 29, 3:45 PM EDTTSTM WND DMGSt. Marys, OHLARGE BRANCHES BROKEN. TIME ESTIMATED FROM RADAR.
Jun 29, 3:45 PM EDTTSTM WND DMGYorkshire, OHTREES DOWN. TIME ESTIMATED FROM RADAR.
Jun 29, 3:49 PM EDTTSTM WND GST 63Kaxv Wapakoneta Apt, OH
Jun 29, 3:50 PM EDTTSTM WND DMG1 Sw Wapakoneta, OH11 TREES DOWNED AT THE AUGLAIZE COUNTY FAIRGROUNDS.
Jun 29, 3:50 PM EDTTSTM WND DMGFort Loramie, OHTREES DOWN
Jun 29, 3:50 PM EDTTSTM WND DMGN Buckland, OHVERY LARGE LIMBS BROKEN. TIME ESTIMATED.
Jun 29, 3:50 PM EDTTSTM WND DMGWapakoneta, OHTREES DOWN. TIME ESTIMATED FROM RADAR.
Jun 29, 3:51 PM EDTTSTM WND DMGW Wapakoneta, OH*** 1 INJ *** A WOMAN WAS STRUCK BY A FALLING TREE LIMB NEAR THE AUGLAIZE COUNTY PUBLIC LIBRARY.
Jun 29, 3:52 PM EDTTSTM WND DMGE Wapakoneta, OH*** 1 INJ *** GLASS WINDOWS BLOWN IN AT AN AUTOMOTIVE DEALERSHIP. ONE PERSON WAS INJURED BY THE GLASS.
Jun 29, 3:52 PM EDTTSTM WND GST 74Kaxv Wapakoneta Apt, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 21 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 3:02 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3674 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WUUS51 KILN 291911
SVRILN
OHC011-037-107-149-292015-
/O.NEW.KILN.SV.W.0114.120629T1911Z-120629T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
311 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
  NORTHERN DARKE COUNTY IN WEST CENTRAL OHIO...
  MERCER COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN SHELBY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 415 PM EDT.

* AT 309 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE STORMS WERE   
LOCATED ALONG A LINE EXTENDING FROM MONTPELIER INDIANA TO DECATUR 
INDIANA...MOVING SOUTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKFORD...
  FORT RECOVERY...
  CELINA...
  COLDWATER...
  ST. HENRY...
  UNION CITY...
  ST. MARYS...
  NEW KNOXVILLE...

IN ADDITION...CHATTANOOGA...WABASH...TAMA...MENDON...NEPTUNE...STATE
ROUTE 116 AT STATE ROUTE 197...NORTH DAYTON AND MONTEZUMA ARE NEAR
THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 105 AND 113...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY
FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND
SOUTHWESTERN OHIO.

&&

LAT...LON 4069 8445 4069 8423 4066 8422 4066 8416
      4048 8416 4023 8443 4016 8443 4013 8481
      4073 8481 4073 8446
TIME...MOT...LOC 1911Z 294DEG 55KT 4082 8489 4046 8533

$$

HATZOS
4 follow-up statements
790 
WWUS51 KILN 291918
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT FRI JUN 29 2012

OHC011-037-107-149-292015-
/O.CON.KILN.SV.W.0114.000000T0000Z-120629T2015Z/
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
318 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN SHELBY...MERCER...NORTHERN DARKE AND WESTERN
AUGLAIZE COUNTIES...

AT 316 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 7 MILES NORTH OF CHATTANOOGA OHIO TO PENNVILLE INDIANA...MOVING 
SOUTHEAST AT 70 MPH.

LOCATIONS IMPACTED INCLUDE...
ROCKFORD...FORT RECOVERY...CELINA...COLDWATER...ST. HENRY...UNION
CITY...ST. MARYS...NEW KNOXVILLE...NEW BREMEN...ANSONIA...MINSTER AND
WAPAKONETA.

IN ADDITION...CHATTANOOGA...WABASH...TAMA...MENDON...NEPTUNE...NORTH
DAYTON...STATE ROUTE 116 AT STATE ROUTE 197 AND MONTEZUMA ARE NEAR
THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4069 8445 4069 8423 4066 8422 4066 8416
      4048 8416 4023 8443 4016 8443 4013 8481
      4073 8481 4073 8446
TIME...MOT...LOC 1918Z 300DEG 66KT 4072 8472 4037 8514

$$

HATZOS
798 
WWUS51 KILN 291930
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT FRI JUN 29 2012

OHC011-037-107-149-292015-
/O.CON.KILN.SV.W.0114.000000T0000Z-120629T2015Z/
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
330 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN SHELBY...MERCER...NORTHERN DARKE AND WESTERN
AUGLAIZE COUNTIES...

AT 326 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM TAMA TO FORT RECOVERY...MOVING SOUTHEAST AT 75 MPH. THE STRONG 
WINDS MAY ARRIVE BEFORE RAIN OCCURS.

LOCATIONS IMPACTED INCLUDE...
COLDWATER...CELINA...ST. HENRY...UNION CITY...ST. MARYS...ANSONIA...
NEW BREMEN...NEW KNOXVILLE...MINSTER...VERSAILLES...FORT LORAMIE AND
WAPAKONETA.

IN ADDITION...COSMOS...ROSE HILL...NEPTUNE...MONTEZUMA...
BURKETTSVILLE...STATE ROUTE 116 AT STATE ROUTE 197...NEW WESTON AND
CARTHAGENA ARE NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING 
WINDS IN NORTHEASTERN INDIANA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4069 8445 4069 8423 4066 8422 4066 8416
      4048 8416 4023 8443 4016 8443 4013 8481
      4073 8481 4073 8446
TIME...MOT...LOC 1929Z 300DEG 66KT 4063 8453 4041 8471

$$

HATZOS
801 
WWUS51 KILN 291946
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
346 PM EDT FRI JUN 29 2012

OHC011-037-107-149-292015-
/O.CON.KILN.SV.W.0114.000000T0000Z-120629T2015Z/
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
346 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN SHELBY...MERCER...NORTHERN DARKE AND WESTERN
AUGLAIZE COUNTIES...

AT 343 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND 
DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEW KNOXVILLE TO BROCK...MOVING SOUTHEAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
VERSAILLES...FORT LORAMIE...WAPAKONETA AND BOTKINS.

IN ADDITION...PIKEVILLE...LAKE LORAMIE STATE PARK...WEBSTER...
KETTLERSVILLE...NEWPORT AND MCCARTYVILLE ARE NEAR THE PATH OF THESE
STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4069 8445 4069 8423 4066 8422 4066 8416
      4048 8416 4023 8443 4016 8443 4013 8481
      4055 8481 4074 8456 4073 8446
TIME...MOT...LOC 1946Z 300DEG 66KT 4046 8431 4025 8449

$$

HATZOS
790 
WWUS51 KILN 292005
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT FRI JUN 29 2012

OHC011-037-107-149-292016-
/O.EXP.KILN.SV.W.0114.000000T0000Z-120629T2015Z/
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
405 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHELBY...
MERCER...NORTHERN DARKE AND WESTERN AUGLAIZE COUNTIES WILL EXPIRE AT
415 PM EDT...

THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 4069 8445 4069 8423 4066 8422 4066 8416
      4048 8416 4023 8443 4016 8443 4013 8481
      4055 8481 4074 8456 4073 8446
TIME...MOT...LOC 2006Z 300DEG 66KT 4027 8389 4006 8408

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:04 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 29, 2:04 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
204 PM EDT FRI JUN 29 2012

.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BECOME SUPPRESSED ACROSS
THE TENNESSEE VALLEY THROUGH THE WEEKEND. THIS WILL ALLOW A WEAK
FRONTAL BOUNDARY TO SETTLE ACROSS THE REGION. THIS BOUNDARY WILL
COMBINE WITH WEAK DISTURBANCES IN A NORTHWEST FLOW ALOFT TO KEEP
A THREAT OF SHOWERS AND THUNDERSTORMS. HOT AND HUMID WEATHER IS
EXPECTED TO CONTINUE THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE CENTER OF H5 HIGH HAS SETTLED S INTO THE TN RIVER VALLEY WHICH
HAS ALLOWED A WEAK SFC FRONTAL BOUNDARY TO DROP SOUTH INTO THE
I-70 CORRIDOR. CONVECTION HAS DEVELOPED ACRS ERN IA/NRN IL AHD
OF AN MCV. GOOD SPREAD EXISTS REGARDING EXACT STORM EVOLUTION
THIS AFTN. LOOKING AT CURRENT DEVELOPMENT AND LEANING TOWARD HRRR
SOLN...EXPECT THIS CONVECTION TO DROP ESE AND BUILD S INTO VERY
UNSTABLE AIRMASS WHERE BLYR CAPES ARE EXPECTED TO BE AROUND 4000
J/KG. MOST FAVORABLE STORM MODE LOOKS TO BE MULTI STORM CLUSTERS
WITH A RISK FOR DAMAGING WINDS. HAVE BUMPED UP POPS TO HIGH CHANCE
AND THESE POPS MAY HAVE TO BE BUMPED UP HIGHER. HAVE MENTIONED THIS
SEVERE THREAT IN HWO PRODUCT.

TEMPERATURES IN THE NORTH SHOULD BE A FEW DEGREES COOLER THAN
YESTERDAY...WITH VALUES IN THE MID 90S. FARTHER S NR THE OH
RIVER...HAVE HIGHS NEAR 100. DEWPOINTS WILL BE HIGHER THAN YDA WITH
VALUES IN THE 65 TO 70 RANGE. WHILE TEMPERATURES WILL BE SLIGHTLY
LOWER THAN YESTERDAY...DEWPOINTS WILL BE HIGHER. CURRENT DEWPOINTS
IN THE UPPER 60S AND LOWER 70S WITH A POOL OF MID 70 DEWPOINTS
UPSTREAM OVER CENTRAL INDIANA. BASED ON TEMP AND DEW POINT TRENDS
HAVE EXPECTED HEAT INDICES IN THE 105 TO 110 DEGREE RANGE. THEREFORE
HAVE ISSUED AN EXCESSIVE HEAT WARNINGS FOR ILN/S ENTIRE CWA THRU 8 PM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE PATTERN REMAINS RELATIVELY UNCHANGING THROUGH THE PERIOD. H5
NW FLOW WILL ALLOW S/W ENERGY TO OCCASIONALLY WORK ACROSS THE
REGION. STALLED FRONT WILL REMAIN ACROSS THE AREA PROVIDE SOME SFC LIFT.
CONFIDENCE IS STILL LACKING ON AREAL COVERAGE SO WILL KEEP POPS IN
THE CHC TO SLIGHT CHC CATEGORIES.

TEMPERATURES REMAIN WELL ABOVE NORMAL THROUGH THE PERIOD. HIGHS
IN THE LOWER TO MID 90S N AND NEAR 100 S BOTH SATURDAY AND SUNDAY.
DEWPOINTS WILL BE IN THE MID 60S OVER THE WEEKEND...THUS HEAT
HEADLINES MAY BE NEED INTO THE WEEKEND...ESPECIALLY ACRS THE SRN
TWO THIRDS OF THE FORECAST AREA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE FORECAST AREA WILL BE UNDER WEST NORTHWESTERLY FLOW ON THE
NORTHERN EDGE OF A MID LEVEL RIDGE SUNDAY THROUGH THE START OF THE
WEEK. INTERMITTENT DISTURBANCES RIDING ACROSS THE EDGE OF THIS RIDGE
WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT. HOWEVER...DUE TO THE
ONGOING DRY PERIOD...AND THE UNCERTAINTY OF EXACT TIMING AND
LOCATION OF CONVECTIVE DEVELOPMENT...HAVE OPTED TO KEEP ONLY SLIGHT
CHANCE DIURNAL POPS THROUGHOUT THE PERIOD. ONCE THE PATTERN BEGINS
TO SETUP THIS WEEKEND...WE SHOULD BEGIN TO SEE THE NATURE OF
THUNDERSTORMS THAT MAY DEVELOP DURING THIS PART OF THE FORECAST
PERIOD. AS SUCH...THIS FORECAST FOR LOW END POPS COULD CHANGE
RAPIDLY ONCE/IF THE CONVECTIVE PATTERN BECOMES MORE APPARENT.

THE AREA WILL CONTINUE TO BE UNDER A VERY WARM AIRMASS WITH 850 HPA
TEMPS STARTING OFF SUNDAY IN THE 18 C TO 22 C RANGE. UNDER PARTLY
CLOUDY SKIES THIS WOULD YIELD MAXIMUM TEMPS IN THE MIDDLE 90S.
THEREFORE HAVE FORECAST A RANGE OF LOW 90S ACROSS THE NORTH...TO
NEAR 100 ACROSS THE SOUTH ON SUNDAY CLOSER TO THE WARMEST AIR ALOFT.
THIS SCENARIO COULD REQUIRE ADDITIONAL HEAT HEADLINES AS TIME
PROGRESSES.

GRADUALLY...THE MEAN RIDGE RETROGRADES BACK TOWARD THE CENTRAL
PLAINS STARTING NEXT WEEK. 850 HPA TEMPS COOL SLIGHTLY EACH
DAY...AND THEREFORE THE FORECAST MAX TEMPS SHOW THIS SAME TREND.
HOWEVER...THESE TEMPERATURES ARE STILL VERY WARM AND WILL RESULT IN
A PROLONGED PERIOD OF ABOVE AVERAGE VALUES. WITH THE AFOREMENTIONED
UNCERTAINTY FOR DAILY CONVECTION...THESE TEMPERATURES WILL LIKELY
VARY BASED ON THE EFFECTS OF CLOUD COVER AND PRECIPITATION...SHOULD
IT ACTUALLY OCCUR.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORM COMPLEX HAS DEVELOPED INTO NW INDIANA ALONG AND NORTH
OF A QUASI-STATIONARY SFC FRONTAL BOUNDARY THAT IS ORIENTED W-E
THRU THE I-70 CORRIDOR ACRS OHIO. UNCERTAINTY EXISTS REGARDING
EXACT STORM EVOLUTION THIS AFTN. LEANING TOWARD LATEST HRRR
SOLN WHICH HAS BEEN POINTING TO THIS DEVELOPMENT FOR SEVERAL RUNS...
EXPECT THIS CONVECTION TO DROP ESE AND BUILD S INTO VERY UNSTABLE
AIRMASS WHERE BLYR CAPES ARE EXPECTED TO BE AROUND 4000 J/KG. HAVE
A PERIOD OF VCTS THIS AFTN AT ALL TAF SITES AND HAVE A TEMPO GROUP
FOR THUNDERSTORMS WITH GUSTS TO 35KTS AT KDAY WHERE BEST THREAT EXISTS.

EXPECT CLOUDS TO GIVE WAY TO CLEARING WITH THE PASSAGE OF THIS SYSTEM
THIS EVENING. IN HUMID AIRMASS...FOG WILL BE POSSIBLE OVERNIGHT AND
HAVE A MENTION OF MVFR VSBY REDUCTION AT KCVG/KLUK AND KILN.

ON SATURDAY...BEST FOCUS FOR CONVECTION LOOKS TO BE NORTH OF THE
TAF SITES. THEREFORE...HAVE LEFT THE TAFS DRY WITH VFR CONDITIONS
EXPECTED AT THIS TIME.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.FIRE WEATHER...
RH VALUES WILL SEE AN INCREASE TODAY...WITH MIN RHS IN THE MID
40S IN THE N...BUT LOWER 30S IN THE S. WILL NOT ISSUE A RED FLAG
WARNING ATTM...BUT WILL ISSUE AN SPS TO HIGHLIGHT THE HEIGHTENED
FIRE RISK.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ026-
     034-035-042>046-051>056-060>065-070>074-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     KYZ089>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ050-
     058-059-066-073>075-080.

&&

SYNOPSIS...SITES
NEAR TERM...AR
SHORT TERM...SITES
LONG TERM...LATTO
AVIATION...AR
FIRE WEATHER...
Hazardous weather outlook, Jun 29, 11:38 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1138 AM EDT FRI JUN 29 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-301545-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1138 AM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MIDDLE
MISSISSIPPI VALLEY AND TRACK SOUTHEAST INTO THE OHIO VALLEY THIS
AFTERNOON INTO THIS EVENING. DUE TO THE EXTREME HEAT...SOME OF
THESE STORMS COULD BECOME SEVERE. THE MAIN THREAT WOULD BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF HEAT AND HUMIDITY MAY REQUIRE HEAT HEADLINES
FOR PART OF THE REGION THROUGH THE WEEKEND. AN ISOLATED SEVERE
THUNDERSTORM IS ALSO POSSIBLE OVER THE WEEKEND WHERE THUNDERSTORMS
DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON.

In the hours before

Special weather statement, Jun 29, 10:06 AM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 AM EDT FRI JUN 29 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-300000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1006 AM EDT FRI JUN 29 2012

...ELEVATED FIRE DANGER TODAY...

ANOTHER DAY OF NEAR RECORD HIGH TEMPERATURES AND DRY CONDITIONS
WILL LEAD TO AN ENHANCED POTENTIAL FOR FIRE IGNITION TODAY. ANY
FIRES THAT DO DEVELOP MAY NEED ADDED RESOURCES TO BRING UNDER
CONTROL. ALTHOUGH RELATIVE HUMIDITIES WILL RECOVER SOME AND ONLY
DROP DOWN TO THE 30 TO 40 PERCENT RANGE...THIS WILL HAVE ONLY A
SLIGHTLY MODERATING EFFECT ON THE TINDER DRY FUELS AND DROUGHT-
STRUCK VEGETATION.

OUTDOOR BURNING IS STRONGLY DISCOURAGED AND MAY BE ILLEGAL IN MANY
LOCATIONS. SEE YOUR LOCAL FIRE AGENCY FOR ANY ACTIVE BURN BANS AND
MORE DETAILED INFORMATION.
Special weather statement, Jun 29, 2:46 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
246 PM EDT FRI JUN 29 2012

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-292215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
246 PM EDT FRI JUN 29 2012

...STRONG STORMS EXPECTED LATE AFTERNOON INTO THIS EVENING...

STRONG TO SEVERE STORMS HAVE DEVELOPED ACROSS NORTHERN INDIANA.
THESE STORMS WILL TURN SOUTHEAST INTO THE VERY HOT...HUMID AND
UNSTABLE AIRMASS THAT IS IN PLACE ACROSS EASTERN INDIANA...OHIO
AND NORTHERN KENTUCKY. THE MAIN THREATS FROM THESE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL. THE STORMS WILL RACE ACROSS THE
REGION BETWEEN 4 PM AND 7 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES
ON THIS SITUATION.

AR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:17 PM EDTHeat AdvisoryILNAuglaize, Butler, Champaign, Clark, Clinton, Darke and 20 more29 hr
Jun 29, 3:39 PM EDTSpecial Weather StatementILNButler, Clark, Darke, Greene, Hamilton, Miami and 3 more66 min
Jun 29, 3:42 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Hardin, Logan, Miami, Shelby48 min
Jun 29, 3:44 PM EDTSevere Thunderstorm WarningILNDarke, Preble46 min
Jun 29, 3:50 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Darke, Greene, Miami, Montgomery25 min
Jun 29, 3:57 PM EDTSevere Thunderstorm WarningILNChampaign, Hardin, Logan, Union48 min
Jun 29, 4:12 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Clinton, Darke, Fayette, Greene and 4 more48 min
Jun 29, 4:14 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble46 min
Jun 29, 4:19 PM EDTSpecial Weather StatementILNAdams, Brown, Butler, Champaign, Clark, Clermont and 19 more116 min
Jun 29, 4:20 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union40 min
Jun 29, 4:29 PM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Clinton, Fayette, Hamilton and 3 more46 min
Jun 29, 4:34 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Franklin, Madison, Pickaway, Ross56 min
Jun 29, 4:40 PM EDTAreal Flood AdvisoryILNDarke, Miami, Montgomery, Preble2 hr
Jun 29, 4:52 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking, Madison, Union53 min
Jun 29, 4:53 PM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Hamilton, Highland37 min
Jun 29, 5:05 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Ross, Scioto40 min
Jun 29, 5:07 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Hocking, Pickaway, Ross68 min
Jun 29, 5:25 PM EDTSevere Thunderstorm WarningILNBrown, Clermont50 min
Jun 29, 5:32 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Scioto43 min
Jun 29, 5:33 PM EDTSevere Thunderstorm WarningILNPike, Ross, Scioto57 min
Jun 29, 6:06 PM EDTSevere Thunderstorm WarningILNAdams, Scioto39 min
Jun 29, 6:09 PM EDTExcessive Heat WarningILNAdams, Brown, Clermont, Hamilton, Montgomery, Scioto26 hr
Jun 29, 6:15 PM EDTSpecial Weather StatementILNAdams, Brown45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.